I've been on and off prescription opiates for over a year and a half now for various pain related conditions and injuries because I've had a chronic pain condition and I upped it a little bit more recently over the past summer, but I quit my sport and decided I don't need the consistent pain relief anymore, so I figured I would stop taking the opiates. So I took 5mg Vicodins for the first year and then 5mg Percocets for 3 months then 10 mg Percocets (usually only one at night, so just like the one time every day, and on really bad days I'd take one during the day as well and all of these were prescription) for the last 3 months or so. I have been trying to stop taking them cold turkey and I'm getting horrible symptoms and I feel like I'm dying... I have zero energy, I have diarrhea, an upset stomach, no appetite, achy muscles to the point that I can barely get myself out of bed, and I'm depressed as hell. I did not think it would be this bad because I took everything as prescribed and I was not on particularly high dosages but the withdrawals are kicking my ass... how long will this last? That is the question I really really really want answered is how long is this going to persist and when will I feel better! Please help me!!!
i too was taking pain medication for a little over 2 years as prescribed, and when i finally felt the time to stop taking these meds my body went into full blown withdrawal. my dr instead of taking me completely off has put me on a taper plan eventually where i am taking no pills at all, its a lenthy process but it can be done with no or very little withdrawls.
im on my second month that i really put my all into it and ive had some restless leg, restless arm, insomnia, i noticed when i thought i could kick it in the but quicker, it kicked me in the but, i felt as if i was dying, so all in all i stuck to my taper, and as long as i get to my next appt for my refill and follow up, when i look at the bottle, each time i have more left over as the last, its a great feeling of conquer, depression came harder since all of this and some ptsd, but my dr put me on 40 mg prozac and xanax .5 mg for my panic attacks that i get . hope this helps, stretching and just getting up and keeping busy no matter what time it is helps, thats what i do, its 250 am hawaii time and my restless leg and insomnia has me up. hang in there
OK spants, based on what you have said, just stop taking all the opiates and in 5 to 10 days you shouldn't feel any of this. Get Imodium for the diarrhea, and try some Pepto Bismol for the stomach aches. The rest of it will pass.
If you have all this happening to you from 2 Percs a day, I'd hate to see you if you had been on 10-15 Percs a day, because that's what you sound like right now. You best just never take opiates again unless you have major surgery. Apparently you're way too sensitive to wds.
Day four was definitely when I started to feel better and today is day 5 and I'm feeling just about the same as I did on day four but day three was by far the worst and that's the day I posted this feeling like I was gonna die!!! Thanks so much for the responses you guys!!! It made me feel a lot better knowing it wasn't going to be too much longer! I am still having a lot of muscle aches some pretty bad diarrhea and low energy but the depression is mostly gone and none of the symptoms are nearly as bad as they were three days ago so that's great!!! Again thanks so much and I'll keep you updated! :D
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 May 2012 • 4 answers
Updated 5 Sep 2010 • 1 answer
Updated 5 Jan 2013 • 4 answers
Updated 10 Jan 2018 • 13 answers
Updated 27 Oct 2011 • 2 answers